I performed a pedicure on a client and her polish went through her toenail and made thin, peeling layers. What can I use to stop this and still give her color on her toes?
This could be caused by several different things. One possibility is the product is drying out the nail, causing the peeling layers. But it could also be a nail infection unrelated to the polish or remover, so I recommend referring the client to a doctor for an evaluation. — Patti Glick, RN, is a nurse educator who specializes in feet (www.footnurse.com).
I just recently started doing nails and I had two clients back-to-back. My hands were so tired after filing and I even started getting cramps, back pain, and shoulder pain. Is this normal? Will I get accustomed to my job after a while so I’m not in pain?
I have a client who has a recurring problem with her fourth toes during the winter months. Both of her “ring finger” toes develop a pinkish-red oval area on the pad. Then a month later, when I see her again, the skin has become dry and hard like a callus, with the layers of skin peeling away to reveal a deeper, dark epicenter. It’s extremely painful for her and, needless to say, we do not touch it. But it clears up in the summer when she’s wearing open-toed sandals, so I suspect it has to be due to the boots she wears in the winter. Plus she never puts lotion on her feet or uses a foot file in between visits. What do you think causes this?
I have a client who has been with me for about two years. She used to wear acrylic nails but has been a natural nail client for eight months or so. She has these white spots on her nails — big spots that are dry, but not flaky, right in the middle of the nail. I did try to buff them lightly but they do not come off or grow off. I had a new client come in last week who had the same on her toenails. She said it started after she had a pedicure done at another salon. Can you help?
I’m wondering how other techs have solved the problem of odors in the salon during chemotherapy? I have an amazing extraction vent system, but even the slightest odor of paraffin or polish makes me queasy. It has affected the services I can offer.